Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 7, NWS New Orleans, LA
NWS New Orleans, LA issued this heat advisory at Jul 27, 2021, 3:27 PM CDT for 15 parishes in Louisiana; 5 counties in Mississippi. It took effect at Jul 28, 2021, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2021, 3:27 PM CDT (20:27 UTC)
- In effect from
- Jul 28, 2021, 9:00 AM CDT
- Expired
- Jul 28, 2021, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Orleans Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967 WWUS74 KLIX 272027 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 327 PM CDT Tue Jul 27 2021 LAZ034>037-039-046>050-056>061-063>065-071-072-075>078-MSZ068>071- 077-080-280430- /O.NEW.KLIX.HT.Y.0007.210728T1400Z-210729T0000Z/ /O.CON.KLIX.HT.Y.0006.000000T0000Z-210728T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Northern Tangipahoa-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Western Orleans- Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River-Hancock- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, and Diamondhead 327 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY... * WHAT...For the first Heat Advisory, heat index values up to 108. For the second Heat Advisory, heat index values up to 109 expected. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 9 AM to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ070-MSZ081-082-280430- /O.NEW.KLIX.HT.Y.0007.210728T1400Z-210729T0000Z/ Lower St. Bernard-Harrison-Jackson- Including the cities of Yscloskey, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 327 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY... * WHAT...Heat index values up to 109 expected. * WHERE...In Mississippi, Harrison and Jackson Counties. In Louisiana, Lower St. Bernard Parish. * WHEN...From 9 AM to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
873 WWUS74 KLIX 280301 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1001 PM CDT Tue Jul 27 2021 LAZ034>037-039-046>050-056>061-063>065-070>072-075>078-MSZ068>071- 077-080>082-281115- /O.CON.KLIX.HT.Y.0007.210728T1400Z-210729T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany- Western Orleans-Eastern Orleans-Wilkinson-Amite-Pike-Walthall- Pearl River-Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 1001 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY... * WHAT...For the first Heat Advisory, heat index values up to 108. For the second Heat Advisory, heat index values up to 109 expected. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 9 AM to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
029 WWUS74 KLIX 280833 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 333 AM CDT Wed Jul 28 2021 LAZ034>037-039-046>050-056>061-063>065-070>072-075>078-MSZ068>071- 077-080>082-281645- /O.CON.KLIX.HT.Y.0007.210728T1400Z-210729T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany- Western Orleans-Eastern Orleans-Wilkinson-Amite-Pike-Walthall- Pearl River-Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 333 AM CDT Wed Jul 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 108 expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 9 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
928 WWUS74 KLIX 281844 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 144 PM CDT Wed Jul 28 2021 LAZ034>037-039-046>050-056>061-063>065-070>072-075>078-MSZ068>071- 077-080>082-290245- /O.NEW.KLIX.HT.Y.0008.210729T1400Z-210730T0000Z/ /O.NEW.KLIX.HT.Y.0009.210730T1400Z-210731T0000Z/ /O.CON.KLIX.HT.Y.0007.000000T0000Z-210729T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany- Western Orleans-Eastern Orleans-Wilkinson-Amite-Pike-Walthall- Pearl River-Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 144 PM CDT Wed Jul 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY... ...HEAT ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY... * WHAT...Heat index values of 105 to 110. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...Each day from 9 AM to 7 PM CDT. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this heat advisory went out at Jul 27, 12:29 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 27, 12:29 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1229 PM CDT Tue Jul 27 2021
.AVIATION...
VFR ceilings will continue for most terminals. There are currently
some showers and thunderstorms developing near KBTR and KMCB so
will leave VCTS for now. /TDB/
&&
.PREV DISCUSSION... /issued 403 AM CDT Tue Jul 27 2021/
SHORT TERM (Today through Thursday) Humid air, warm temperatures,
and light winds will keep the current heat advisory posted through
today. The main hope for cooling will be any thunderstorm
development which will be embedded in a deep easterly flow.
Afternoon seabreeze should provide a little relief for at least the
coast. These conditions should play out each day much the same way
with a slow increase in precip numbers each day.
LONG TERM (Thursday night and beyond)...Main forecast concerns
during the extended period will continue to be the daily threat of
thunderstorms, if any, and oppressive heat conditions. Medium range
solutions show the upper ridge over Kansas/Oklahoma Thursday night
and keep it there through Friday before weakening it as it drifts
westward. This ridge will extend southeastward into our area and it
looks like convection may be suppressed southward, at least for
Friday and Saturday. Wouldn't be surprised if guidance continues a
downward trend in PoPs. Beyond Saturday, eastern US longwave trough
begins to deepen again and this could push a "backdoor" frontal
boundary toward us for Sunday into early next week. This would put
the highest rain chances in eastern portions of the area. Have
trended a bit below NBM PoPs for now.
Will continue trending high temperatures above much of the guidance
with an edge toward the NBM/ECMWF solutions. 35
AVIATION...
Little in the way of TSRA will be around for most terminals.
Terminals with the best chance of having a TS or atleast VCTS will
be KBTR and KMCB today.
MARINE...
Almost normal marine conditions to continue and the calendar shows
why. July/August, the typical conditions over the gulf coastal
waters is very light to no wind outside of any
system/showers/thunderstorms moving through. It is the time of year
the Doldrums actually become quite established and with no showers
or thunderstorms around, the water can become so calm that it can
look and act like a mirror. This can act to give a person full
exposure to sunburn and heat exhaustion more rapidly than normal as
no air movement and very little shade protection can cause a build
up of heat that can't be depleted easily.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 93 75 93 / 20 70 10 50
BTR 75 94 76 94 / 10 60 10 60
ASD 76 95 77 94 / 10 60 20 60
MSY 79 95 80 94 / 0 50 20 70
GPT 77 93 77 92 / 10 60 20 60
PQL 76 93 76 93 / 10 60 30 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ034>037-039-
046>050-056>061-063>065-071-072-075>078.
GM...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ068>071-077-080.
GM...None.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:01 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 14 min |
| Jul 27, 6:48 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, West Baton Rouge | 117 min |
| Jul 27, 4:41 PM CDT | Areal Flood Advisory | LIX | Wilkinson | 109 min |
Nearby
Heat Advisories in Louisiana, 2021Heat Advisories in Mississippi, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.